Alert archive / Puerto Rico / Flash Flood Warnings in 2011

Flash Flood Warning 100, NWS JSJ

August 21, 2011

NWS JSJ issued this flash flood warning at Aug 21, 2011, 11:26 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2011, 11:26 PM CDT (04:26 UTC)
Expired
Aug 22, 2011, 9:30 AM CDT
In force
10 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

971 
WGCA52 TJSJ 220426
FFWSJU
PRC045-105-135-137-220730-
/O.NEW.TJSJ.FF.W.0100.110822T0426Z-110822T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1226 AM AST MON AUG 22 2011

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE FOLLOWING MUNICIPALITIES

  IN PUERTO RICO
     COMERIO
     NARANJITO
     TOA ALTA
     TOA BAJA

* UNTIL 330 AM AST

* AT 1218 AM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
HEAVY RAIN ACROSS THESE MUNICIPALITIES. ALSO U.S.G.S RIVER SENSOR 
INDICATED RIO DE LA PLATA AT COMERIO WAS OUT OF ITS BANKS AND 
CONTINUING RISING.

FOR THE RIO DE LA PLATA AT COMERIO - COMP4
     FLOOD STAGE - 11 FEET.
     AT 1218 AM AST...THE USGS SENSOR INDICATED THE RIVER HAD 
RISEN      TO...11.48 FEET.
      MODERATE FLOODING IS FORECAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING. MUDSLIDES CAN BE 
POSSIBLE IN STEEP TERRAIN.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 1848 6624 1847 6619 1823 6623 1822 6626

$$

CASTRO

ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
     HTTP://WWW.WEATHER.GOV/SANJUAN
3 follow-up statements
652 
WGCA52 TJSJ 220731
FFWSJU
PRC045-105-135-137-221130-
/O.EXT.TJSJ.FF.W.0100.000000T0000Z-110822T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
331 AM AST MON AUG 22 2011

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  THE FOLLOWING MUNICIPALITIES

  IN PUERTO RICO
     COMERIO
     NARANJITO
     TOA ALTA
     TOA BAJA

* UNTIL 730 AM AST

* AT 318 AM AST...RAINFALL WILL CONTINUE ACROSS THESE MUNICIPALITIES 
DURING THE NEXT 4 HOURS. ALSO U.S.G.S RIVER SENSOR INDICATED RIO DE 
LA PLATA AT COMERIO WAS OUT OF ITS BANKS AND CONTINUING RISING.

FOR THE RIO DE LA PLATA AT COMERIO - COMP4
     FLOOD STAGE - 11 FEET.
     AT 318 AM AST...THE USGS SENSOR INDICATED THE RIVER CONTINUES 
OVER FLOOD STAGE AT 11.51 FEET.   
   
    MODERATE FLOODING IS FORECAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 1848 6624 1847 6619 1823 6623 1822 6626

$$

CASTRO

ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
     HTTP://WWW.WEATHER.GOV/SANJUAN
076 
WGCA52 TJSJ 221124
FFWSJU
PRC045-105-135-137-221430-
/O.EXT.TJSJ.FF.W.0100.000000T0000Z-110822T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
724 AM AST MON AUG 22 2011

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  THE FOLLOWING MUNICIPALITIES

  IN PUERTO RICO
     COMERIO
     NARANJITO
     TOA ALTA
     TOA BAJA

* UNTIL 1030 AM AST

* AT 647 AM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FOR ADDITIONAL RAINFALL OVER THE WARNED AREA. IN ADDITION...USGS 
RIVER SENSORS INDICATE THAT THE RIO DE LA PLATA FROM COMERIO 
DOWNSTREAM TO TOA BAJA IS OUT OF ITS BANKS AND CONTINUES TO RISE.

FOR THE RIO DE LA PLATA FROM COMERIO TO TOA ALTA
     FLOOD STAGE COMERIO - 11 FEET. FLOOD STAGE TOA ALTA - 16 FEET.
     AT 647 AM AST...THE USGS SENSORS INDICATED THE RIVERS HAD RISEN 
     TO...16.18 FEET IN COMERIO AND 17.44 IN TOA ALTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

&&

LAT...LON 1848 6624 1847 6619 1823 6623 1822 6626

$$

JJA

ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
     HTTP://WWW.WEATHER.GOV/SANJUAN
241 
WGCA72 TJSJ 221427
FFSSJU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1027 AM AST MON AUG 22 2011

PRC045-105-135-137-221436-
/O.EXP.TJSJ.FF.W.0100.000000T0000Z-110822T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COMERIO PR-NARANJITO PR-TOA ALTA PR-TOA BAJA PR-
1027 AM AST MON AUG 22 2011

...THE FLASH FLOOD WARNING WILL BE REPLACED BY A FLOOD WARNING FOR 
THE ENTIRE LENGTH OF THE RIO DE LA PLATA FOR TOA BAJA...TOA 
ALTA...NARANJITO AND COMERIO MUNICIPALITIES...

ADDITIONAL RAINFALL IS EXPECTED DURING THE NEXT FEW HOURS.

$$

AAS

ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
     HTTP://WWW.WEATHER.GOV/SANJUAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 9:27 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Aug 21, 9:27 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
1027 PM AST SUN AUG 21 2011

.SYNOPSIS...TS IRENE CONTINUES TO STRENGTHEN THIS EVENING AND
EXPECTED TO MAKE LANDFALL IN SOUTHEAST PR OVERNIGHT.

&&

.DISCUSSION...IRENE CONTINUES TO INTENSIFY THIS EVENING AS SEEN ON
BASED VELOCITY DATA WITH 60 KT AT 6FT NEAR VIEQUES. CLOUD SHIELD
CONTINUES TO EXPAND THIS EVENING WITH A NICE CDO PATTERN. THIS ALL
SUGGESTS A WELL DEVELOPED AND INTENSIFYING CYCLONE. MOVEMENT HAS
SLOWED DOWN SIGNIFICANTLY PER REF ANIMATION BUT MORE RECENT RADAR
IMAGERY INDICATES THAT IRENE HAS RESUMED ITS MOTION. IMPACTS
REMAIN THE SAME WITH STRONG DAMAGING WINDS AND FLASH FLOODS.

&&

.AVIATION...TS CONDITIONS EXPECTED THROUGH MON MORNING.

&&

.MARINE...TS CONDITIONS WITH SEAS UP TO 14 FEET OBSERVED IN SOME BUOYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  80  86  79  88 /  80  70  50  30
STT  80  88  80  87 /  90  70  50  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...HURRICANE WARNING FOR CENTRAL INTERIOR-CULEBRA-EASTERN INTERIOR-
     MAYAGUEZ AND VICINITY-NORTH CENTRAL-NORTHEAST-NORTHWEST-
     PONCE AND VICINITY-SAN JUAN AND VICINITY-SOUTHEAST-
     SOUTHWEST-VIEQUES-WESTERN INTERIOR.

     FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR CENTRAL INTERIOR-
     CULEBRA-EASTERN INTERIOR-MAYAGUEZ AND VICINITY-NORTH
     CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN JUAN AND
     VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN INTERIOR.

VI...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR ST CROIX-ST.
     THOMAS/ST. JOHN/ADJACENT ISLANDS.

     HURRICANE WATCH FOR ST CROIX-ST. THOMAS/ST. JOHN/ADJACENT
     ISLANDS.

     TROPICAL STORM WARNING FOR ST CROIX-ST. THOMAS/ST. JOHN/ADJACENT
     ISLANDS.

&&

64/64

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 8:54 PM CDTFlash Flood WarningJSJ12 hr
Aug 21, 10:31 PM CDTFlash Flood WarningJSJ9 hr
Aug 22, 5:56 AM CDTFlash Flood WarningJSJ4 hr
Aug 22, 6:26 AM CDTSmall Craft AdvisoryJSJ13 hr
Aug 22, 6:54 AM CDTFlash Flood WarningJSJ5 hr
Aug 22, 7:30 AM CDTFlash Flood WarningJSJ2 hr
Aug 22, 8:44 AM CDTFlash Flood WarningJSJ2 hr
Aug 22, 9:29 AM CDTAreal Flood WarningJSJ21 hr
Aug 22, 10:14 AM CDTAreal Flood WarningJSJ58 hr
Aug 22, 10:28 AM CDTAreal Flood AdvisoryJSJ6 hr
Aug 22, 12:20 PM CDTAreal Flood WarningJSJ13 hr
Aug 22, 12:52 PM CDTAreal Flood AdvisoryJSJ3 hr
Aug 22, 2:33 PM CDTAreal Flood WarningJSJ9 hr
Aug 22, 3:51 PM CDTAreal Flood WarningJSJ9 hr
Aug 22, 4:06 PM CDTFlash Flood WarningJSJ6 hr
Aug 22, 5:17 PM CDTFlash Flood WarningJSJ6 hr
Aug 22, 5:35 PM CDTAreal Flood AdvisoryJSJ7 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.